Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2011, 6:06 PM CDT for Dickens County, Kent County, Stonewall County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 8, 2011, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS54 KLUB 082306
SVRLUB
TXC125-263-433-082330-
/O.NEW.KLUB.SV.W.0050.110608T2306Z-110608T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
NORTHWESTERN STONEWALL COUNTY IN NORTHWEST TEXAS.
* UNTIL 630 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CLAIREMONT...OR 7 MILES WEST OF JAYTON...AND MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD AND
JAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3329 10084 3352 10058 3341 10052 3340 10052
3340 10050 3321 10039 3313 10073
TIME...MOT...LOC 2306Z 241DEG 14KT 3326 10068
$$1 follow-up statement
310
WWUS54 KLUB 082319
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT WED JUN 8 2011
TXC125-263-433-082330-
/O.CON.KLUB.SV.W.0050.000000T0000Z-110608T2330Z/
DICKENS TX-KENT TX-STONEWALL TX-
619 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STONEWALL...NORTHEASTERN KENT AND SOUTHEASTERN DICKENS COUNTIES UNTIL
630 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF JAYTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT
LOCATIONS IN AND AROUND JAYTON AND GIRARD...INCLUDING HIGHWAY 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
&&
LAT...LON 3329 10084 3352 10058 3341 10052 3340 10052
3340 10050 3321 10039 3316 10064
TIME...MOT...LOC 2317Z 231DEG 16KT 3330 10063
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:45 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 2:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CDT WED JUN 8 2011 .SHORT TERM... HOT/NEAR RECORD TEMPERATURES CONTINUE...BUT A SLIGHT CHANCE FOR HIGH BASED SHOWERS/STORMS EXIST LATE TODAY/THIS EVENING. CURRENTLY...TEMPERATURES ARE IN THE TRIPLE DIGITS AREAWIDE WITH DEWPOINTS RANGING FROM THE TEENS OUT WEST TO THE LOW 50S IN THE EAST. MODELS CONTINUE TO SHOW HIGH BASED CONVECTION DEVELOPING AS CONVERGENCE INCREASES ALONG THE DRYLINE LATE THIS AFTERNOON/EARLY EVENING IN VICINITY THE CAPROCK ESCARPMENT. FORECAST PROFILES SHOW CONVECTION WITHIN AN UNSTABLE AIRMASS WITH SBCAPE ~1000 J/KG...SO WHILE PROSPECTS FOR MEASURABLE PRECIPITATION AT THE GROUND WILL NOT BE HIGHER THAN 20 PERCENT...IT IS SLIGHTLY IMPROVED OVER YESTERDAY/S SITUATION WHICH YIELDED VIRGA SHOWERS. A THREAT FOR LOCALLY STRONG WIND GUSTS WILL EXIST IF AN UPDRAFT CAN REALIZE THE MODEST INSTABILITY ATOP THE DEEPLY MIXED/DRY BOUNDARY LAYER. ANY CONVECTION THAT DEVELOPS WILL WANE SHORTLY AFTER SUNSET AND THE DRYLINE WILL MAKE A MODEST RETREAT ONTO THE LLANO ESTACADO. OVERNIGHT TEMPERATURE MINIMA WILL AGAIN BE ON THE WARM SIDE OF CLIMO WITH PERSISTENT SOUTHERLY BREEZES. SOLUTIONS CONTINUE TO DEPICT A STRONGER EASTWARD MIX OF THE DRYLINE THURSDAY AFTERNOON...SO THUNDERSTORM CHANCES THEN WILL BE RESTRICTED TO THE ROLLING PLAINS WHILE THE WESTERN/CENTRAL SOUTH PLAINS REMAIN HIGH AND DRY. YET A SLIGHT DECREASE IN THICKNESSES SHOULD PROVIDE A COUPLE OF DEGREES COOL DOWN...BUT STILL AOA 100 DEGREES F IN LUBBOCK. && .LONG TERM... CONVECTIVE CHANCES WILL CONTINUE TOMORROW EVENING ALONG A DRYLINE OFF THE CAPROCK. PRECIPITATION WILL ENTER THE FORECAST AGAIN FRIDAY NIGHT INTO EARLY SATURDAY MORNING. A WEAK SHORT WAVE WILL COME OUT OF THE SOUTHWEST US ACROSS THE AREA LATE ON FRIDAY. CHANCES OF CONVECTION MAY BE AIDED BY SOME UPPER LEVEL LIFT FROM A WEAK SPEED MAX AT 250MB NORTH OF THE AREA. MODELS ALSO DEPICT Q-VECTOR CONVERGENCE FOCUSED IN THE PANHANDLE. A COLD FRONT THAT WILL MOVE INTO THE AREA DURING THE DAY FRIDAY IS STILL ON TRACK TO RETREAT BACK NORTHWARD THAT EVENING WHICH WOULD BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT. THERE IS ALSO STRONG LIFT FROM A LOW LEVEL JET DEVELOPING. MOST MODELS AND ENSEMBLES AGREE ON THE STRONGEST PORTION OF THE LLJ OVER THE ROLLING PLAINS BUT DIFFER ON THE STRENGTH. ADDITIONALLY...ELEVATED INSTABILITY WILL SUPPORT A STRONG THUNDERSTORM THREAT...MOSTLY OFF THE CAPROCK. THEREFORE...BEST CHANCES OF PRECIPITATION AT THE MOMENT WILL REMAIN OFF THE CAPROCK INTO EARLY SATURDAY MORNING. OTHERWISE...ABOVE AVERAGE TEMPERATURES WILL PERSIST THROUGH THE LONG TERM FORECAST. WILL CONTINUE TO GO SLIGHTLY ABOVE GUIDANCE NUMBERS WITH A RIDGE BUILDING OVERHEAD FROM THE WEEKEND THROUGH EARLY NEXT WEEK. ANOTHER FRONT MAY ALSO IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK. ALSO TOWARDS THE MIDDLE OF NEXT WEEK...THE RIDGE MAY BEGIN TO SHIFT WEST POSSIBLY SHIFTING THE AREA TOWARDS MORE OF A NORTHWESTERLY FLOW PATTERN. PRECIPITATION CHANCES ARE EXTREMELY UNCERTAIN FOR THE MIDDLE TO LATE NEXT WEEK WITH A HIGHER CONFIDENCE IN ABOVE AVERAGE TEMPERATURES AT THE MOMENT. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 96 58 91 60 / 0 0 0 10 10 TULIA 65 98 65 92 64 / 10 10 10 10 20 PLAINVIEW 66 98 65 94 66 / 10 10 10 10 20 LEVELLAND 65 100 65 99 67 / 0 10 10 0 10 LUBBOCK 72 101 68 100 69 / 10 10 10 10 20 DENVER CITY 65 100 68 102 69 / 10 10 10 0 10 BROWNFIELD 67 100 68 101 67 / 10 10 10 0 10 CHILDRESS 73 103 72 99 70 / 20 20 20 10 20 SPUR 69 101 70 102 70 / 20 20 20 10 20 ASPERMONT 74 102 73 103 73 / 20 20 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/01
Hazardous weather outlook, Jun 8, 11:17 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1117 AM CDT WED JUN 8 2011 TXZ021>044-091630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1117 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...GENERALLY ALONG AND EAST OF A SILVERTON TO DICKENS TO O'DONNELL LINE. ALTHOUGH ANY ACTIVITY THAT DEVELOPS WILL BRING LITTLE RAINFALL...THE STRONGEST PRECIPITATION CORES ALOFT WILL BE CAPABLE OF GENERATING BRIEF AND LOCALIZED DAMAGING DOWNBURST WINDS. FIRE WEATHER VERY HOT AND BREEZY SOUTHWEST WINDS WILL RESULT IN AN ELEVATED GRASSLAND FIRE DANGER ACROSS MUCH OF THE CAPROCK THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Jun 8, 5:28 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 528 PM CDT WED JUN 8 2011 TXZ037-043-082300- DICKENS-KENT- 528 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT AND SOUTHERN DICKENS COUNTIES... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING HIGH-BASED THUNDERSTORM 12 MILES WEST OF JAYTON...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS DEVELOPING STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 8, 5:46 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 546 PM CDT WED JUN 8 2011 TXZ025-026-031-032-082315- CHILDRESS-COTTLE-HALL-MOTLEY- 546 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...CHILDRESS...MOTLEY AND HALL COUNTIES... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAPIDLY DEVELOPING HIGH-BASED THUNDERSTORMS BETWEEN CHILDRESS...CEE VEE...NORTHFIELD AND TURKEY...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 55 MPH ARE POSSIBLE WITH THESE DEVELOPING STORMS...THOUGH RAINFALL AMOUNTS WILL BE LIGHT AND HIT AND MISS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 8, 5:59 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 559 PM CDT WED JUN 8 2011 TXZ037-038-043-044-082330- DICKENS-KENT-KING-STONEWALL- 559 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL...KING...KENT AND DICKENS COUNTIES... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAPIDLY DEVELOPING THUNDERSTORMS FROM NEAR DICKENS TO JUST NORTH OF CLAIREMONT...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:40 PM CDT | Severe Thunderstorm Warning | LUB | Kent, King, Stonewall | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.